In my non medical opinion this could very well be from a tick bite. Most of us did not ever get the round rash that most mainstream doctors say you should get. Many of us do not even remember being bit so being in the wooded area, it could have happened.
There is a certain antibiotic that is used to kill the Lyme bacteria which is doxycycline. The fact that this medication was not used, could have caused the Lyme disease. Swollen lymph nodes, joint pain and stiffness is a sign of Lyme and perhaps one of the co-infections that come along with it.
I would suggest going to our association website ILADS.org and email them to ask them for an LLMD (Lyme literate doctor) closest to where you live. An LLMD can be any kind of doctor but one who does more research on the illness. These doctors use a special lab called IgeneX. They can test you for Lyme and also have them test you for co-infections. While on the site, go to Burascano's treatment guidelines and read up on the signs and symptoms of Lyme. Knowledge is power.
I had swollen glands all over my body before I started treatment. It gets better.
Let us know if you have any other questions. Good luck!
What does the pain feel like? Mine is like an overused nerve type pain. Sometimes so severe especially in my knees and ankles. And neck/back. It's terrible. Thanks for the info. How long does a lyme test take to get results?
There are three antibiotics that are used as first-run treatment for Lyme: doxycycline is the first choice, explained below in the quote from ILADS.
But sometimes a doctor will rx amoxycillin or Ceftin if it's summer and the patient shows an unwillingness to stay out of the sun or to take the simple precautions needed to protect from the sun while taking doxy. Doxy often (almost always) will give a sunburn to unprotected skin, even through windows.
Sometimes a doctor will just automatically rx something other than doxy under the assumption that 'it's summer, don't rx doxy'. My personal opinion is ---I think that's unwarranted in most cases.
From the ILADS guidelines:
"Doxycycline has the advantage of being efficacious for treatment of human granulocytic ehrlichiosis (HGE), which may occur simultaneously with early Lyme disease.
Doxycycline is relatively contraindicated during pregnancy or lactation and for children aged less than 8 years. Because of its higher cost, cefuroxime axetil, [Ceftin] which is as effective as doxycycline in the treatment of erythema migrans (A-I), should be reserved as an alternative agent for those patients who can take neither doxycycline nor amoxicillin."
I would hesitate to say that you have Lyme or one of it's co-infections but since Lyme is very prevalent in NY there is the chance you do have it----- added to the fact that you go to a camp and are near wooded areas a lot.
The best thing for you to do is to find a doctor that is knowledgeable in Lyme and get tested by Igenex Labs.
We can't give out the names of doctors here but perhaps someone else who lives in NY can Private Message you with the name of one or more doctors fairly near you.
If you go to an Infectious Disease doctor you will be tested by inferior tests and if found positive you'll be treated by far too short a course of antibiotics. But it's a start---- while you continue to look for a doctor who's knowledgeable about Lyme.
About the nerve pain------ That could be Lyme. The good thing about seeing a good Lyme doctor is they usually rule out any other reasons for the pain/symptoms a person is doing. And they use a specialist lab for tests.
And please take Mojo's suggestion----- go to the ILADS web site and search for both the ILADS guidelines and one by a Dr. B.
I think you described the pain well. Overused nerve type pain. The tests I believe took a few weeks to come back but the LLMD (at least mine did) will give you doxy while you wait if they think you have Lyme.. If you have a co-infection you will be given a different antibiotic As well.
"they saw a benign small but enlarged node in my groin."
Did they say what it was? A guess (and ONLY a guess!) is it might be a lipoma--- always benign and only removed if it's getting larger and causing a problem with clothing or cosmetically.
You used the word 'node' which could mean a lymph node and not a lipoma.
So, as I said---- 'just a guess'.